Medical Questions > Conditions and Diseases > Skin Forum

allergic reaction from steri-strips on my incisions?

User Profile
I got surgery a few days ago, and since the following night I have had constant, severe itching. The itchiness is so bad I am unable to focus on work, and it keeps me awake at night. I have been using cortisone and have taken Benadryl, as well as switched the medical tape I was using because I believe it may have been causing an allergic reaction. I still have (fairly bloody) steri-strips on about 80% of my incisions, and I was wondering if maybe that could be the source of itching? Also, is there anything else I can do in terms of itch-management?


Did you find this post helpful?
|

User Profile
replied April 20th, 2017
Skin Answer A60894
Hello and Welcome

I appreciate your concern

You didnt specify the surgery. The stitches need to be examined to look for an infected wound that could be the cause of the itching. If there is an infection at the site of the stitches then the steroids may worsen it. So it should be identified before using medication empirically.

Wishing you best of health

Thanks


|
Did you find this post helpful?
Tags: Skin Health
Quick Reply
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.